Alert archive / Oregon / Frost Advisories in 2007
Frost Advisory 3, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 12, 2007, 1:13 PM PDT for 5 counties in Oregon. It took effect at Apr 13, 2007, 12:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2007, 1:13 PM PDT (20:13 UTC)
- In effect from
- Apr 13, 2007, 12:00 AM PDT
- Expired
- Apr 13, 2007, 7:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 122013 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 113 PM PDT THU APR 12 2007 ORZ023>026-130415- /O.NEW.KMFR.FR.Y.0003.070413T0700Z-070413T1400Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 113 PM PDT THU APR 12 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT FRIDAY. COLD AIR REMAINS IN MANY OF THE VALLEYS OF SOUTHWEST OREGON WITH THE RECENT PASSAGE OF A COLD FRONT AND TONIGHT MOSTLY CLEAR SKIES WILL LET TEMPERATURES FALL TO NEAR FREEZING IN MANY OF THESE VALLEYS. THESE COLD TEMPERATURES AND NEAR CALM WINDS WILL CAUSE WIDESPREAD FROST TO FORM LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS76 KMFR 130435 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 935 PM PDT THU APR 12 2007 ORZ023>026-131245- /O.CON.KMFR.FR.Y.0003.070413T0700Z-070413T1400Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 935 PM PDT THU APR 12 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT FRIDAY. TEMPERATURES WILL FALL TO NEAR FREEZING TONIGHT OVER THE INLAND VALLEYS OF SOUTHWEST OREGON WEST OF THE CASCADES. THE COLD TEMPERATURES... COMBINED WITH CALM WINDS...WILL ALLOW WIDESPREAD FROST TO FORM LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ STOCKTON
000 WWUS76 KMFR 131042 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 342 AM PDT FRI APR 13 2007 ORZ023>026-131400- /O.CON.KMFR.FR.Y.0003.000000T0000Z-070413T1400Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 342 AM PDT FRI APR 13 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. TEMPERATURES HAVE FALLEN TO NEAR FREEZING TONIGHT OVER THE INLAND VALLEYS OF SOUTHWEST OREGON WEST OF THE CASCADES. THE COLD TEMPERATURES...COMBINED WITH CALM WINDS...IS ALLOWING WIDESPREAD FROST TO FORM AT THIS TIME. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 12, 8:50 AM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 12, 8:50 AM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 850 AM PDT THU APR 12 2007 .DISCUSSION...HEIGHTS ARE RISING AS THE RIDGE AXIS SHIFTS EASTWARD TOWARDS OUR REGION. LATE TONIGHT THE AXIS WILL LIE ACROSS OUR AREA WITH MOSTLY CLEAR SKIES. THAT AND THE COOL AIR LEFT BEHIND THE RECENT COLD FRONTAL PASSAGE WILL DROP LOWS TO AROUND FREEZING IN SOME WESTERN VALLEYS SO WILL LIKELY ISSUE A FROST ADVISORY FOR TONIGHT WITH THE AFTERNOON FORECAST. FRIDAY WILL BE A DRY MOSTLY SUNNY DAY BUT THE RIDGE AXIS WILL CONTINUE EAST AS A COLD FRONT APPROACHES AND CLOUDS INCREASE IN THE AFTERNOON. FRIDAY EVENING RAIN REACHES THE COAST AND THE FRONT REACHES LAND ABOUT MIDNIGHT MOVING ACROSS THE AREA SATURDAY. THE COOL TROUGH FOLLOWING IS NOT AS COLD AS WEDNESDAYS TROUGH BUT THERE WILL BE SOME LINGERING SHOWERS EARLY SUNDAY MORNING. SUNDAY AND MONDAY ANOTHER RIDGE BUILDS AND SHIFTS EAST FOLLOWED BY A COLD FRONT MONDAY NIGHT AND ITS FOLLOWING TROUGH TUESDAY. THIS TROUGH EXITS WEDNESDAY EVENING. A BRIEF RIDGE BUILDS NEXT THURSDAY. OVERALL THE PATTERN IS AN ACTIVE PROCESSION OF TROUGHS AND RIDGES EVERY TWO DAYS OR SO FOR THE NEXT WEEK. && .AVIATION...GENERALLY VFR CONDITIONS AS HIGH PRESSURE BUILDS IN LIFTING THE LOW CLOUDS NEAR THE COAST THIS MORNING. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT MONDAY FOR PZZ350-PZZ356-PZZ370-PZZ376. RH
Nearby
Frost Advisories in Oregon, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.